Alert archive / Wisconsin / Frost Advisories in 2008

Frost Advisory 5, NWS Green Bay, WI

September 9, 20088 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Sep 9, 2008, 2:46 PM CDT for 8 counties in Wisconsin. It took effect at Sep 10, 2008, 3:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Sep 9, 2008, 2:46 PM CDT (19:46 UTC)
In effect from
Sep 10, 2008, 3:00 AM CDT
Expired
Sep 10, 2008, 7:00 AM CDT
In force
4 hr
Issued by
NWS Green Bay, WI

Counties Florence County, WI, Forest County, WI, Langlade County, WI, Lincoln County, WI, Marinette County, WI, Oconto County, WI, Oneida County, WI, Vilas County, WI

The radar

The Green Bay radar (KGRB), 130 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.8 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-09-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-09-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
982 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRB 091946
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT TUE SEP 9 2008

...ANOTHER NIGHT OF FROST EXPECTED OVER NORTHERN WISCONSIN...

.AN AREA OF HIGH PRESSURE WILL BE SITUATED OVER THE GREAT LAKES
REGION TONIGHT. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT
WINDS...AND COOL TEMPERATURES ALOFT WILL ALLOW FOR AREAS OF FROST
TO DEVELOP OVER NORTHERN WISCONSIN BY WEDNESDAY MORNING.

WIZ005-010>013-018-019-021-100400-
/O.NEW.KGRB.FR.Y.0005.080910T0800Z-080910T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
246 PM CDT TUE SEP 9 2008

...FROST ADVISORY IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 7 AM CDT WEDNESDAY. 

LOOK FOR TEMPERATURES TO FALL INTO THE MIDDLE TO UPPER 30S OVER
NORTHERN WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES ARE EXPECTED
TO RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO
LAKES WILL REMAIN A BIT WARMER.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

AK
1 follow-up statement
000 
WWUS73 KGRB 100248
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
948 PM CDT TUE SEP 9 2008

...ANOTHER NIGHT OF FROST EXPECTED OVER NORTHERN WISCONSIN...

.AN AREA OF HIGH PRESSURE WILL BE SITUATED OVER THE GREAT LAKES
REGION TONIGHT. THE COMBINATION OF MOSTLY CLEAR SKIES...LIGHT
WINDS...AND COOL TEMPERATURES WILL ALLOW FOR AREAS OF FROST TO
DEVELOP OVER NORTHERN WISCONSIN BY WEDNESDAY MORNING.

WIZ005-010>013-018-019-021-101200-
/O.CON.KGRB.FR.Y.0005.080910T0800Z-080910T1200Z/
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
NORTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
948 PM CDT TUE SEP 9 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 7 AM CDT
WEDNESDAY. 

LOOK FOR TEMPERATURES TO FALL INTO THE 30S OVER NORTHERN
WISCONSIN TONIGHT. THESE CHILLY TEMPERATURES ARE EXPECTED TO
RESULT IN FROST FORMATION BY MORNING. LOCATIONS ADJACENT TO
LAKES WILL REMAIN A BIT WARMER.

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS LIKELY. SENSITIVE
OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
KIECKBUSCH

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 9, 3:07 AM CDT, 11 hours 39 minutes earlier.

Area forecast discussion, Sep 9, 3:07 AM CDT, 11 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
307 AM CDT TUE SEP 9 2008

.SYNOPSIS...MEAN TROF POSN WL REMAIN W OF THE AREA FOR THE REST OF
THE WORK WK AND INTO THE START OF THE WEEKEND...THOUGH THE
WESTERLIES ACRS THE CONUS WL GRADUALLY WEAKEN AS ENERGY SHIFTS NWD
INTO CANADA. THE FLOW SHOULD START TO CONSOLIDATE LATER IN THE
WEEKEND AND EARLY NEXT WK AS TROF POSN SHIFTS INTO THE ERN STATES
AND AMPLIFIES.

THE WEAKENING OF THE NRN PLAINS TROF WL ALLOW TEMPS TO MODERATE BACK
TO SOMEWHAT ABV NORMAL LEVELS. READINGS SHOULD THEN FALL BACK NEXT
WK AS THE TROF SHIFTS EAST. BEST CHC OF PCPN APPEARS TO BE LATE IN
THE WK AND DURING THE WEEKEND.
&&

.SHORT TERM...TDA/TNGT/WED. NO SIG CHGS FM PREV FCST. FCST AREA WL
REMAIN DOMINATED BY SFC RIDGE DURING THE PERIOD. MAIN QUESTION IS
TNGT AS SFC RIDGE STARTS TO SLIDE OFF TO THE EAST. SFC PRESSURE
GRADIENT STARTS TO TIGHTEN...BUT IT WL PROBABLY BE TOO LITTLE TOO
LATE TO PREVENT DECOUPLING. PREV FCST ALREADY WAS AOB GUID FOR
MINS. STUCK WITH THAT IDEA...BUT TRIED TO WORK IN BIAS-CORRECTED
GUID TO PICK OUT COOL SPOTS. TEMPS RIGHT ON THE EDGE OF
NECESSITATING ANOTHER FROST ADVISORY. FOR NOW WL JUST GO WITH
MENTION OF FROST IN THE GRIDS/ZONES AND ALLOW DAY SHIFT TO MAKE
THE FINAL CALL.

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY
SYSTEM APPROACHING THE AREA SLOWER TO ARRIVE ON THURSDAY. HAVE
REMOVED ANY MENTION OF PRECIPITATION FOR THE ENTIRE FORECAST
AREA WEDNESDAY NIGHT. ON THURSDAY...WILL HAVE LIKELY RAIN CHANCES
OVER THE FAR NORTH TO CHANCE CATEGORY OVER THE REMAINDER OF THE AREA
WITH LOWEST RAIN CHANCES ALONG THE LAKE. 00Z GFS/WRF/CANADIAN ARE
SLOWER IN THE EASTWARD PROGRESSION WHILE ECMWF BRINGS A FAIR AMOUNT
OF RAIN TO THE LAKE SHORE. HAVE REDUCED RAIN CHANCES ON THURSDAY...
ESPECIALLY OVER THE EAST WITH THE UNCERTAINTY OF THE EASTWARD
EXTENT OF THE RAIN. THE WEAK COLD FRONT WILL MOVE ACROSS THE AREA
THURSDAY NIGHT. WILL CONTINUE A CHANCE FOR RAIN WITH HIGHEST CHANCES
OVER THE WEST DURING THE EVENING...AND ACROSS THE EAST AFTER MIDNIGHT.

WEAK HIGH PRESSURE WILL BUILD INTO THE REGION FOR FRIDAY. COULD
NOT RULE A SHOWER OVER THE FAR SOUTH...BUT CHANCES SO ISOLATED THAT
I WILL NOT INCLUDE THEM IN THE GRIDS/ZONES. MODELS DIVERGE FRIDAY
NIGHT. NEW ECMWF SPREADS RAIN ACROSS THE ENTIRE AREA...WHILE GFS
SPREADS IT INTO THE SOUTHERN HALF OF THE FORECAST AREA AFTER MIDNIGHT.
CANADIAN REMAINS DRY. PER COORDINATION WITH SURROUNDING OFFICES...
WILL FRIDAY NIGHT DRY FOR NOW...BUT DID RAISE RAIN CHANCES OVER
THE SOUTH ON SATURDAY ALTHOUGH WOULD HAVE GONE WITH HIGHER RAIN
CHANCES ON SATURDAY IF I COULD. LATER SHIFTS WILL NEED TO REFINE THE
FORECAST FROM LATE FRIDAY NIGHT INTO SATURDAY EVENING. UPPER
TROUGH SWINGS ACROSS THE AREA SUNDAY...BRINGING A CHANCE OF
SHOWERS PRIMARILY DURING THE AFTERNOON HOURS.

DID NOT STRAY FAR FROM CURRENT FORECAST PACKAGE FOR THE TIME BEING.
DID TREND A LITTLE LOWER FOR MINIMUM TEMPERATURES WEDNESDAY NIGHT
DUE TO SLOWER TIMING OF APPROACHING SYSTEM...DRY AIR AND WINDS
COULD DECOUPLE FOR A TIME. WILL NEED TO WATCH MAXIMUM TEMPERATURES
ON SATURDAY DUE TO CLOUD COVER AND RAIN. IF GFS IS CORRECT...MAY NEED
TO LOWER THEM SOME IF IT RAINS MOST OF SATURDAY AFTERNOON.
&&

.AVIATION...AFTER MORNING MIFG BURNS OFF...EXPECT VFR CONDITIONS
UNDER SFC HIGH.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI/ECKBERG
Hazardous weather outlook, Sep 9, 3:40 AM CDT, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
340 AM CDT TUE SEP 9 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
340 AM CDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SOME FROST IS POSSIBLE ACROSS NORTH-CENTRAL AND FAR NORTHEAST
WISCONSIN TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-101100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
340 AM CDT TUE SEP 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN
AND THE WATERS OF GREEN BAY.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTH WINDS MAY LEAD TO CONDITIONS HAZARDOUS TO SMALL
CRAFT...POSSIBLY AS EARLY AS LATE WEDNESDAY NIGHT...BUT MORE
LIKELY ON THURSDAY.

JS/RE

Nearby

Frost Advisories in Wisconsin, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.